Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Northern Indiana

August 4, 2008Kosciusko County, Marshall County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 4, 2008, 12:30 PM EDT for Kosciusko County, Marshall County, Indiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2008, 12:30 PM EDT (16:30 UTC)
Expired
Aug 4, 2008, 12:49 PM EDT
In force
19 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Kosciusko County, IN, Marshall County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3789 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 041630
SVRIWX
INC085-099-041700-
/O.NEW.KIWX.SV.W.0151.080804T1630Z-080804T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 PM EDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 100 PM EDT

* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  SEVERE STORM WAS LOCATED NEAR PLYMOUTH...AND MOVING EAST AT 48 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  ARGOS...
  PLYMOUTH...
  BOURBON...
  MENTONE...
  INWOOD...
  OLD TIP TOWN AND TIPPECANOE...
  ETNA GREEN...

IN ADDITION TO NICKEL SIZE HAIL ...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4144 8643 4142 8591 4114 8599 4116 8608
      4117 8609 4117 8615 4123 8647
TIME...MOT...LOC 1630Z 280DEG 42KT 4132 8627

$$

JC
1 follow-up statement
000 
WWUS53 KIWX 041649
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 PM EDT MON AUG 4 2008

INC085-099-041700-
/O.CAN.KIWX.SV.W.0151.000000T0000Z-080804T1700Z/
MARSHALL IN-KOSCIUSKO IN-
1250 PM EDT MON AUG 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KOSCIUSKO AND
MARSHALL COUNTIES IS CANCELLED...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4144 8643 4142 8591 4114 8599 4116 8608
      4117 8609 4117 8615 4123 8647
TIME...MOT...LOC 1650Z 280DEG 42KT 4128 8596

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:47 AM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 4, 7:47 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 AM EDT MON AUG 4 2008

.AVIATION.../12Z TAFS/
ACTIVE WX EXPECTED THROUGH THE PERIOD AS SEVERAL MID LEVEL
DISTURBANCES WILL ROTATE AROUND A STAUNCH UPPER LEVEL RIDGE OVER
THE CENTRAL PLAINS. EXPECTING ONE OR TWO ROUNDS OF TS TODAY WITH
GUSTY WINDS AND LARGE HAIL POSSIBLE. HAVE ADDED MORE DETAIL TO
MORNING CONVECTION UPSTREAM AS IT IS EXPECTED TO PROGRESS INTO THE
FA. STRONG CAPPING TO THE SOUTH MAY LIMIT SOUTHWARD PROGRESSION
ACROSS THE CWA...SO HAVE HELD OFF ON STRONG WIND AND LOW VISBY AT
FWA...WAITING ON TRENDS. OTHERWISE...VFR CONDITIONS WILL BE
POSSIBLE BEHIND THIS FIRST MCS...WITH NEW STORMS DEVELOPING BY
EVENING.

&&

.PREV DISCUSSION... /ISSUED 532 AM EDT MON AUG 4 2008/

SHORT TERM...
TODAY THROUGH TUESDAY NIGHT. NEARLY ALL FOCUS WRT POP/WX THROUGH
THE PD. CONVECTIVE COMPLEX ON NOSE OF 40KT LLJ ACRS IA IMPINGING
UPON 4-5KJ/KG MUCAPE ACRS SERN MN/SWRN WI/NERN IA AND EXTENDING
SWD INTO NRN IL. COMPLEX TO BEGIN SERLY TURN INTO NRN/NWRN CWA BY
MID AM WITH DIVERGENT UL FLOW MAINTAINING UPDRAFT STRENGTH AND
VEERING LLJ TO SUPPLY GTR MST/THETA-E AIR NEEDED TO MAINTAIN/GROW
COMPLEX DOWNSTREAM OF LK MI. WLCI3 PROFILE IMPROVING NICELY WITH
INCREASED/VEERED SWRLY FLOW PAST COUPLE OF HRS.

AIRMASS TO RECOVER IN WAKE OF THIS AM COMPLEX WITH LT AFTN/EVE
SBCAPES OF 4-5 KJ/KG STRUNG ALONG E-W AXIS AHEAD OF SFC COLD FNT
XTNDG FM NRN LWR MI-IA-NRN KS. STRONG 30-40KT BULK LYR SHEAR
THROUGH 8H-5H LYR AND 0-6 KM BLS INCREASES TO 35-45 KTS LATE
AFTN/EVE WITH APPROACH OF WAVE ASSOCIATED WITH MCC ACRS ERN NE
THIS AM OR AN MCV EXPELLED FM RIDING ON SRN PERIPHERY OF RAPID
WRLYS THAT ARE SLOWLY ERODING OZARKS-SWRN GRTLKS RIDGE. PRIMARY
CONCERN WITH DAMAGING WIND GUSTS AS STORM CLUSTERS BECOME
INCREASINGLY ORGANIZED IN HIGH INSTABILITY/SHEAR ENVIRONMENT.
SUSPENDED HAIL CORES WITH FAVORABLE WBZ HEIGHTS ALONG WITH HI
PWAT AIR GT 2 INCHES ADDING TO LOADING PLACES PRIMARY FOCUS ON
DAMAGING WIND GUSTS TO 75 MPH WITH POTENTIAL WIDESPREAD DAMAGING
WIND EVENT.

SEVERAL SHORTWAVES ALONG FNT TO IMPEDE SE PUSH OF FNT UNTIL TUE
WHEN FINAL VIGOROUS MT SHORTWAVE...SHOWING SIGNIFICANT
STRATOSPHERIC INTRUSION...REACHES NRN GRTLKS. FRONTAL CONVERGENCE
COINCIDENT WITH FAVORABLE PLACEMENT WRT UL 100 KT STRAIGHT
JET...FOR EXPLOSIVE UVM ONCE CONVECTIVE TEMP REACHED. 40-50KT BLS
WITH STRONG INSTABILITY AGAIN WITH 3-4KJ/KG SBCAPES AND FAVORABLE
DTHETA/DZ PROFILES FOR WET MICROBURSTS...EVEN MORE SO THAN ON
TODAY. WHILE GRTEST INSTABILITY ACRS SRN CWA PER NAM...SOME
CONCERN THAT FNTL BNDRY A BIT TOO FAR SOUTH PRIOR TO FINAL
SHORTWAVES PASSAGE...AND AS SUCH ENTIRE CWA STANDS GOOD RISK FOR
YET ANOTHER PRIMARY DAMAGING WIND EVENT TUE AFTN.

LITTLE CHNG WRT TEMPS...A DEGREE OR TWO WARMER THIS AFTN
PRIOR TO CONVECTIVE DEVELOPMENT AS WELL DEVELOPED THERMAL RIDGE
MOVES EWD AND STRONG EARLY AUG INSOLATION.

LONG TERM...
NO CHG TO PREVAILING THINKING CONCERNING UPCOMING RENEWED DEEP ERN
TROUGH DVLPMNT BY WEEKS END. ELONGATED SW TROUGH STRETCHES FM HUDSON
BAY SWWD INTO THE NRN ROCKIES W/LEAD IMPULSE OVR NRN MT AND WHICH
WILL DIG RAPIDLY SEWD TWD ERN SHORES OF LK ONTARIO TUE NIGHT AND
MARKS THE FAVORED PLACEMENT OF EVENTUAL DEEP CLOSED LOW DVLPMNT AS
INDICATED W/LATEST 00Z MODEL GUIDANCE AND PREFERRED GIVEN CONCURRENT
BIG DOWNSTREAM BLOCK OVR DAVIS STRAITS. THIS OVERALL SUGGESTS LTL TO
NO CHGS NEEDED TO GOING GRIDDED DETAILS. POTENTIAL DIURNAL SHOWER
DVLPMNT STILL PSBL ESP NE CWA IN CLOSER PROXIMITY TO COLD CORE
TROUGH AND DEEPER CYC MSTR WRAP YET DETAILS TOO UNCERTAIN TO OFFER
AN ACCEPTABLE DELINEATION AT THIS POINT AND PRIMARILY SAT AFTN THE
WAY IT LOOKS NOW AND PERHAPS FRI NIGHT W/SECONDARY SW DIGGING ERN
TROUGH FURTHER AS IMPLIED W/ECMWF.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM...HOLSTEN
AVIATION...CHAMBERLAIN
Hazardous weather outlook, Aug 4, 4:45 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT MON AUG 4 2008

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
050900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA
445 AM EDT MON AUG 4 2008 /345 AM CDT MON AUG 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED MAINLY THIS AFTERNOON AND
EVENING.

A LINE OF THUNDERSTORMS ADVANCING SOUTHEASTWARD OUT OF SOUTHERN
WISCONSIN EARLY THIS MORNING WILL CROSS INTO NORTHWEST INDIANA
AND SOUTHWEST MICHIGAN BY MID MORNING WITH A LOCALLY STRONG STORM
POSSIBLE BEFORE WEAKENING.

A GREATER RISK FOR DAMAGING WINDS AND ISOLATED LARGE HAIL IS
EXPECTED TO DEVELOP THIS AFTERNOON ALONG EITHER THE REMNANT
OUTFLOW BOUNDARY FROM MORNING ACTIVITY...OR THIS EVENING IN
ASSOCIATION WITH A CONVECTIVE COMPLEX EXPECTED TO DEVELOP OVER
IOWA THIS AFTERNOON AND TRACK EASTWARD INTO THE AREA. WHILE SOME
UNCERTAINTY REMAINS WITH RESPECT TO BOTH THE TIMING AND PLACEMENT
OF MORE SIGNIFICANT STORMS...THERE IS AN IMPLIED RISK FOR A
WIDESPREAD SIGNIFICANT DAMAGING WIND EVENT WITH LOCALIZED GUSTS TO
75 MPH LATE THIS AFTERNOON AND...OR EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE TUESDAY. PRIMARY
THREATS INCLUDE DAMAGING WINDS AND ISOLATED LARGE HAIL ESPECIALLY
IN THE AFTERNOON.

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BY THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-020-022>027-032>034-OHZ024-025-050900-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS...LIMA
445 AM EDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED THIS AFTERNOON AND
EVENING.

THUNDERSTORMS WITH A RISK FOR DAMAGING WINDS AND ISOLATED LARGE
HAIL IS EXPECTED BY LATE AFTERNOON AND EVENING IN ASSOCIATION WITH
A CONVECTIVE COMPLEX EXPECTED TO DEVELOP OVER IOWA THIS AFTERNOON
AND TRACK EASTWARD INTO THE AREA THIS EVENING. WHILE SOME
UNCERTAINTY REMAINS WITH RESPECT TO BOTH TIMING AND PLACEMENT OF
MORE SIGNIFICANT STORMS...THERE IS AN IMPLIED RISK FOR A
WIDESPREAD SIGNIFICANT DAMAGING WIND EVENT WITH LOCALIZED GUSTS
TO 75 MPH LATE THIS AFTERNOON AND...OR EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE TUESDAY. PRIMARY
THREATS INCLUDE DAMAGING WINDS AND ISOLATED LARGE HAIL ESPECIALLY
IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND LIKELY BY THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-050900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
445 AM EDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING AS A
COMPLEX OF STORMS DROPS SOUTHEASTWARD OUT OF WISCONSIN AND AGAIN
LATE THIS AFTERNOON OR EVENING. WINDS IN EXCESS OF 40 KNOTS...
ISOLATED LARGE HAIL AND FREQUENT CLOUD TO WATER LIGHTNING ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE ON TUESDAY.

ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE TUESDAY. WINDS AND
WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Aug 4, 9:51 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 AM EDT MON AUG 4 2008

INZ003>009-012>017-MIZ079-080-041445-
BRANCH MI-DE KALB IN-ELKHART IN-FULTON IN-KOSCIUSKO IN-LA PORTE
IN-LAGRANGE IN-MARSHALL IN-NOBLE IN-PULASKI IN-ST. JOSEPH MI-ST.
JOSEPH IN-STARKE IN-STEUBEN IN-WHITLEY IN-
951 AM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 949 AM EDT/849 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION CITY
TO BREMEN TO NORTH JUDSON...MOVING SOUTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PLYMOUTH AND NAPPANEE...
  COLDWATER...
  WINAMAC...SYRACUSE AND LAGRANGE...
  LIGONIER...
  WINONA LAKE...WARSAW AND ANGOLA...
  ROCHESTER AND KENDALLVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JC
Special weather statement, Aug 4, 10:29 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EDT MON AUG 4 2008

INZ007>009-013-015>018-020-022>025-MIZ081-OHZ001-002-004-005-015-
041500-
ALLEN IN-CASS IN-DE KALB IN-DEFIANCE OH-FULTON OH-FULTON IN-HENRY
OH-HILLSDALE MI-HUNTINGTON IN-KOSCIUSKO IN-MIAMI IN-NOBLE IN-PAULDING
OH-PULASKI IN-STEUBEN IN-WABASH IN-WHITE IN-WHITLEY IN-WILLIAMS OH-
1029 AM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
PIONEER TO 6 MILES WEST OF TRI-LAKES TO 7 MILES NORTHEAST OF MONON...
MOVING EAST AT 60 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  TRI-LAKES...
  GARRETT...COLUMBIA CITY AND AUBURN...
  BUTLER AND MONTPELIER...
  NORTH MANCHESTER AND LOGANSPORT...
  HICKSVILLE AND BRYAN...
  NEW HAVEN AND WAUSEON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JC
Local storm report, Aug 4, 10:35 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 AM EDT MON AUG 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1034 AM     HAIL             2 SW NORTH WEBSTER      41.30N  85.72W
08/04/2008  M0.50 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

&&

EVENT NUMBER IWX0801771

BML
Special weather statement, Aug 4, 11:06 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 AM EDT MON AUG 4 2008

INZ009-018-022>027-032-033-OHZ004-015-024-041530-
ADAMS IN-ALLEN IN-BLACKFORD IN-CASS IN-DE KALB IN-DEFIANCE OH-GRANT
IN-HUNTINGTON IN-MIAMI IN-PAULDING OH-VAN WERT OH-WABASH IN-WELLS IN-
1106 AM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
HICKSVILLE TO HUNTINGTON TO WALTON...MOVING SOUTHEAST AT 41 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  FORT WAYNE...
  OSSIAN...
  BLUFFTON...
  MARION AND DECATUR...
  WOODBURN...MARKLE AND LA FONTAINE...
  VAN BUREN...SWEETSER AND SWAYZEE...
  SHERWOOD AND THE BEND...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JC
Special weather statement, Aug 4, 11:35 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 AM EDT MON AUG 4 2008

INZ026-027-032>034-OHZ015-016-024-025-041600-
ADAMS IN-ALLEN OH-BLACKFORD IN-GRANT IN-JAY IN-PAULDING OH-PUTNAM
OH-VAN WERT OH-WELLS IN-
1135 AM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 1131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
CONTINENTAL TO BLUFFTON TO 16 MILES WEST OF FAIRMOUNT...MOVING
SOUTHEAST AT 41 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  UPLAND AND FAIRMOUNT...
  HARTFORD CITY...BERNE AND VAN WERT...
  PORTLAND...DUNKIRK AND DELPHOS...
  MONTPELIER AND MONROE...
  CONTINENTAL...
  PENNVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JC
Special weather statement, Aug 4, 12:12 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 PM EDT MON AUG 4 2008

INZ012>015-020-022-041645-
CASS IN-FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-WHITE IN-
1212 PM EDT MON AUG 4 2008

...SPECIAL WEATHER STATEMENT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KOONTZ LAKE TO 13
MILES NORTHWEST OF WOLCOTT...MOVING SOUTHEAST AT 42 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PLYMOUTH...
  BREMEN...
  WINAMAC...
  MONTICELLO...
  FRANCESVILLE...
  CULVER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:29 AM EDTSpecial Marine WarningIWX78 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.